Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Potassium And Hiv

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Understanding HIV-Related Lab Tests I: Complete Blood Count and Blood Chemistry

...ofconditions relating to the bones, heart, nerves, kidneys, and teeth. Electrolytes Electrolytes play important roles in the healthy functioning of cells,nerves, and organs. Bicarbonate (CO2), chloride, potassium, and sodium areelectrolytes. Electrolyte imbalances may be caused by not getting enoughnutrients (malnutrition) or water (dehydration), or kidney problems. Kidney function These tests...
Ask the Experts

Low Potassium

I don't have HIV or AIDS but I do have extreme weakness, pain in legs & feet, nausea. I have had these symptoms for 6 days and have been eating a lot of potassium in those six days. Should I be worried? How long does it take to recover from...
Brian Conway, M.D.

Response from Brian Conway, M.D.

University of British Columbia
...These types of symptoms are noo-specific and can be caused by many, many things other than HIV. This being said, if you have been potentially exposed to HIV in the recent weeks, you should consider HIV testing with perhaps Read more »

Clinical Cemistry Parameters and HIV/AIDS

What is the effect of HIV/AIDS on Clinical Chemistry Parameters such as ALT, AST, Creatinine, Urea, Potassium, Glucose and Total Protein?
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...indirectly impact them if their is liver (ALT. AST), kidney (Cr, urea, potassium)) or metabolic (glucose) if a patient develops AIDS-related disease processes or side effects from treatment. The one exception is total protein levels which are... Read more »

High Potassium Levels

Hi Doc, Two days ago i had my monthly bloods taken to measure VL and CD4 count. Today i received a call from my health care worker asking me to return on monday to have more blood taken as one of the tests revealed elevated potassium levels...
Susan Little, M.D.

Response from Susan Little, M.D.

University of California San Diego
...It almost certainly has nothing to do with HIV. In fact the most common cause for an elevated potassium level in someone without kidney problems is that the blood was "hemolyzed" during collection. This means that the blood was Read more »

help please, my meds are distroying me

I will try to make this clear and short. I had cervical cancer before I was HIV positive 10 years ago. I had a hysterectomy with lymph node dissection. I have been on levoxel for hypothroidism and I also have permanent edema. I take estradol for...
Brian Conway, M.D.

Response from Brian Conway, M.D.

University of British Columbia
...if you are having some chronic side effect problems with headache and diffuse pains. Also, you seem to have some element of potassium loss, either through your kidneys or your gut. As for the first set of side effects, it is often seem with AZT... Read more »
Articles
AIDS InfoNet

Pentamidine

...serious side effects, including: Very high or low blood sugar Problems with the pancreas, liver or kidneys High levels of potassium in the blood Irregular heart rhythm Report any side effects or changes in your condition to your health... Read more »
AIDS InfoNet

Chemistry Panel

...too high. They can also occur when the heart is not pumping blood normally, or when the kidneys are not working properly. Potassium affects several major organs including the heart. Potassium levels rise in kidney failure, and may be abnormal... Read more »
AIDS InfoNet

Diarrhea

...the water, you lose minerals (electrolytes) that are important for normal body functions. The main electrolytes are sodium and potassium. Severe dehydration can cause the body to go into shock and is potentially fatal. Dehydration is more serious... Read more »
The Well Project

Diarrhea

...fiber, and L-Glutamine (GLN) reduce nelfinavir (NFV)- or lopinavir/ritonavir (LPV/r)-related diarrhea. J Int Assoc Physicians AIDS Care (Chic Ill). 2004 Oct-Dec;3(4):121-129. Read more »
Connect With Others

High Potassium

Posted by chas, 1 Reply
...I am HIV POZ, healthy GWM 1460 CD4 and <50 vial load. However my doctor is worried about my High Potassium....just checking to see if others may have experienced this? Read more »

4th Generation HIV Test

Posted by Trophy
...limitation of the S/LS test strategy may be the detection of individuals with long-standing infection (0.4%) and late-stage AIDS (2%). Thus, CD4 cell counts and clinical information may be required to support results obtained by the S/LS test... Read more »

Gum Disease and Powerade situation

Posted by livenow, 3 Replies
...accidentally drank from the friend's bottle. I spit the drink out immediately. Is it possible that I could have contracted HIV from this man if his gums were bleeding, seeing as how I had a cut/bump at the very top of my gums? Would the... Read more »

I need an expert opinion

Posted by Anonymous, 2 Replies
...Hello, I am a woman and just went for a physical. My doctor alarmingly called me saying my potassium level was abnormally high. Is that a sign of HIV infection? Thank you in advance Read more »